Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 109, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Sep 24, 2005, 6:10 AM CDT for Vernon Parish, Louisiana; 4 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2005, 6:10 AM CDT (11:10 UTC)
- Expired
- Sep 24, 2005, 7:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 5:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:00 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 24, 3:00 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CDT SAT SEP 24 2005
.DISCUSSION...FIRST EXPERIENCE IN A HURRICANE FOR THIS ILLINOIS BOY.
PARTICULARLY MISSING HOME RIGHT NOW. SOUNDS AS IF A 747 IS SITTING
UPON THE ROOF REVVING ITS ENGINES. WIND EQUIPMENT HAS FAILED HERE
BUT BELIEVE WE ARE NOW SEEING WINDS POSSIBLY IN A 70 TO 90 KNOT
RANGE HERE AT LAKE CHARLES. NOS GAUGE AT CALCASIEU PASS REPORTED A
GUST TO 112 MPH...AND THEN FAILED. ANTICIPATING A 15 TO 20 FOOT
STORM SURGE AND UNSURE AT THIS TIME IF THIS WILL IMPACT US. WAS JUST
INFORMED THAT AIRPORT TERMINAL NEXT TO OFFICE HAS COLLAPSED. JUST
HAD A BRIEF COMMS FAILURE BUT NOW BACK UP. UNFORTUNATELY...SINCE WE
ARE NOW IN A DIAL BACKUP MODE...WILL BE UNABLE TO UPDATE GRIDS AND
WILL TURN THIS RESPONSIBILITY OVER TO OUR CURRENT BACKUP OFFICE SAN
ANTONIO. WE WILL MAINTAIN SHORT-TERM
RESPONSIBILITY...NOWCASTS...HLSS...TAFS...WARNINGS...AS LONG AS WE
HOLD TOGETHER.
RITA CURRENTLY MOVING ONSHORE OVER EXTREME SOUTHWEST CAMERON PARISH
ON A NORTH NORTHWEST TRACK...AND RIGHT ON WITH NHC FORECAST TRACK.
SYSTEM PROGGED TO CONTINUE GENERAL MOTION ACROSS SOUTHEAST TEXAS
TODAY WITH DAMAGING WINDS AND TORRENTIAL RAINS.
INPORTANT TO NOTE THAT LATEST MODELS INDICATING SYSTEM WILL NOT
STALL ACROSS REGION...THUS WILL SEE SIGNIFICANTLY LOWER RAINFALL
TOTALS GOING INTO THE NEW WEEK. JUST A BIT OF GOOD NEWS TO END ON.
FOR ADDITIONAL INFORMATION REGARDING HURRICANE RITA...PLEASE REFER
TO THE LATEST ADVISORIES FROM THE NATIONAL HURRICANCE CENER...AND
THE FOLLOWING PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE
OFFICE IN LAKE CHARLES.
HURRICANE LOCAL STATEMENT: PIL - NEWHLSLCH
INLAND HURRICANE/TROPICAL STORM WARNINGS: PIL - NEWNPWLCH
FLOOD WATCH: PIL - NEWFFALCH
GOOD LUCK TO EVERYONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 83 79 85 / 100 100 90 60
KBPT 77 84 79 86 / 100 100 80 60
KAEX 75 82 75 83 / 100 100 100 80
KLFT 77 84 78 85 / 100 100 90 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...INLAND HURRICANE WARNING UNTIL 8 PM SATURDAY FOR THE FOLLOWING
ZONES: ALLEN...BEAUREGARD...CALCASIEU...CAMERON...IBERIA...
JEFFERSON DAVIS...LOWER ST. MARTIN...ST. MARY...VERMILION...
AND VERNON.
HURRICANE WARNING FOR THE FOLLOWING ZONES:
CAMERON...IBERIA...ST. MARY...AND VERMILION.
FLASH FLOOD WATCH THROUGH SUNDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
INLAND TROPICAL STORM WARNING UNTIL 8 PM SATURDAY FOR THE
FOLLOWING ZONES: ACADIA...AVOYELLES...EVANGELINE...
LAFAYETTE...RAPIDES...ST. LANDRY...AND UPPER ST. MARTIN.
TORNADO WATCH IN EFFECT UNTIL 6 AM SATURDAY FOR THE FOLLOWING
ZONES: VERNON...RAPIDES...AVOYELLES...BEAUREGARD...ALLEN...
EVANGELINE...ST. LANDRY...CALCASIEU...JEFFERSON DAVIS...ACADIA...
LAFAYETTE...UPPER ST. MARTIN...CAMERON...VERMILION...IBERIA...ST.
MARY...AND LOWER ST. MARTIN.
TX...FLASH FLOOD WATCH THROUGH SUNDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
INLAND HURRICANE WARNING UNTIL 8 PM SATURDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
HURRICANE WARNING FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
TORNADO WATCH IN EFFECT UNTIL 6 AM SATURDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: ALL COASTAL WATERS.
TORNADO WATCH IN EFFECT UNTIL 6 AM SATURDAY FOR GMZ450-455.
&&
MARCOTTEHazardous weather outlook, Sep 23, 6:37 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 637 AM CDT FRI SEP 23 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-241145- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 637 AM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXTREMELY DANGEROUS CATEGORY FOUR RITA MOVING NORTHWESTWARD THROUGH THE NORTHWESTERN GULF OF MEXICO, AND TOWARD THE UPPER TEXAS COAST. SEE HURRICANE LOCAL STATEMENT ISSUED BY THE LAKE CHARLES FORECAST OFFICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE RAINFALL WILL BE THE PRIMARY PROBLEM INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR THE LATEST INFORMATION ON EXTREMELY DANGEROUS HURRICANE RITA.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:59 PM CDT | Tornado Warning | LCH | Lafayette | 31 min |
| Sep 23, 9:59 PM CDT | Tornado Warning | LCH | Lafayette | 31 min |
| Sep 23, 9:59 PM CDT | Tornado Warning | LCH | Cameron | 2 hr |
| Sep 23, 10:18 PM CDT | Tornado Warning | LCH | Allen | 27 min |
| Sep 23, 10:28 PM CDT | Tornado Warning | LCH | Acadia, Vermilion | 32 min |
| Sep 23, 10:37 PM CDT | Tornado Warning | LCH | Jefferson Davis | 23 min |
| Sep 23, 11:53 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 2 hr |
| Sep 24, 12:53 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 37 min |
| Sep 24, 1:52 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 2 hr |
| Sep 24, 1:52 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 2 hr |
| Sep 24, 4:13 AM CDT | Tornado Warning | LCH | Beauregard, Calcasieu, Cameron, Vernon | 62 min |
| Sep 24, 5:10 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 65 min |
| Sep 24, 5:58 AM CDT | Tornado Warning | LCH | St. Mary | 32 min |
| Sep 24, 6:27 AM CDT | Tornado Warning | LCH | Calcasieu, Rapides, Vernon | 63 min |
| Sep 24, 11:22 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Sep 24, 2:14 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 8 more | 3 hr |
| Sep 24, 5:20 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 8 more | 4 hr |
| Sep 24, 7:25 AM CDT | Tornado Warning | LCH | Jasper, Newton, Tyler | 65 min |
| Sep 24, 8:28 AM CDT | Tornado Warning | LCH | Jasper, Newton, Tyler | 62 min |
| Sep 24, 9:25 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.